Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 140, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Dec 15, 2011, 9:41 PM EST for Adams County, Allen County, Indiana; Van Wert County, Ohio. It took effect at Dec 16, 2011, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2011, 9:41 PM EST (02:41 UTC)
- In effect from
- Dec 16, 2011, 1:00 AM EST
- Expired
- Dec 16, 2011, 10:59 AM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Adams County, IN, Allen County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River at Decatur (DCRI3). The gauge peaked at 16.86 ft at Dec 16, 2011, 2:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
654 WGUS43 KIWX 160241 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 941 PM EST THU DEC 15 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RUNOFF FROM RECENT HEAVY RAINFALL IS EXPECTED TO CAUSE MINOR FLOODING ALONG THE MAUMEE RIVER AT FORT WAYNE AND THE SAINT MARYS RIVER NEAR DECATUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC003-OHC125-170241- /O.NEW.KIWX.FL.W.0139.111216T1200Z-111218T0000Z/ /FTWI3.1.ER.111216T1200Z.111216T1800Z.111217T0000Z.NO/ 941 PM EST THU DEC 15 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE MAUMEE RIVER AT FORT WAYNE * FROM FRIDAY MORNING TO SATURDAY EVENING. * AT 7 PM THURSDAY THE STAGE WAS 16.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING AND CREST NEAR 17.2 FEET AROUND 1 PM FRIDAY DECEMBER 16 AND FALL BELOW FLOOD STAGE AROUND 7 PM FRIDAY DECEMBER 16. * AT 17.0 FEET...FLOODING OCCURS IN PARKS AND FARMLAND IN ALLEN COUNTY. UNPROTECTED LOWLAND AND COUNTY ROADS BECOME AFFECTED BY FLOOD WATERS. $$ INC001-003-OHC161-170241- /O.NEW.KIWX.FL.W.0140.111216T0600Z-111218T2000Z/ /DCRI3.1.ER.111216T0600Z.111217T0600Z.111217T2000Z.NO/ 941 PM EST THU DEC 15 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT MARYS RIVER NEAR DECATUR * FROM LATE TONIGHT TO SUNDAY AFTERNOON. * AT 7 PM THURSDAY THE STAGE WAS 16.6 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE VERY EARLY FRIDAY MORNING AND CREST NEAR 17.4 FEET AROUND 1 AM SATURDAY DECEMBER 17 AND FALL BELOW FLOOD STAGE AROUND 3 PM SATURDAY DECEMBER 17. * AT 17.5 FEET...COUNTY ROAD 225 NORTH OF PLEASANT MILLS IS FLOODED. AGRICULTURAL LAND FLOODING INCREASES IN NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY. $$
1 follow-up statement
773 WGUS83 KIWX 161559 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 AM EST FRI DEC 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC003-OHC125-161629- /O.CAN.KIWX.FL.W.0139.000000T0000Z-111218T0000Z/ /FTWI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1059 AM EST FRI DEC 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE MAUMEE RIVER AT FORT WAYNE * AT 7 AM FRIDAY THE STAGE WAS 16.5 FEET * FLOOD STAGE IS 17.0 FEET. * THE WATER LEVEL SHOULD REMAIN STEADY BEFORE SLOWLY RECEDING. * THE RIVER WILL NOT REACH FLOOD STAGE. $$ INC001-003-OHC161-161629- /O.CAN.KIWX.FL.W.0140.000000T0000Z-111218T2000Z/ /DCRI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1059 AM EST FRI DEC 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAINT MARYS RIVER NEAR DECATUR * AT 7 AM FRIDAY THE STAGE WAS 16.7 FEET * FLOOD STAGE IS 17.0 FEET. * AT 11 AM FRIDAY THE RIVER WAS FALLING AND FLOODING IS NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 15, 7:00 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 15, 7:00 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 700 PM EST THU DEC 15 2011 .AVIATION... EXPANSE OF STRATOCU CONTS WELL UPSTREAM THROUGH MOST OFF IA/WI THIS EVE WITH MSTR TRAPPED BY 8H SUBSIDENCE INVERSION. WITH SOME DRYING IN SUBCLOUD LYR WITH TIME...HIGH END MVFR MET CONDS PER CIGS SHOULD RISE SLIGHTLY TO ABOVE 3KFT W/ BREAKS LATER TONIGHT. RAPID COOLING/RESATURATION IN BLYR LKLY TO INSTIGATE A LWR /THOUGH STILL MVFR/ CU FORMATION BY LATE MORNING WITH ONSET OF WEAK TURBULENT PARCEL FLOW...THOUGH SPREAD OUT INTO STRATOCU NEATH PERSISTENT INVERSION. PER CU RULES AND KSBN NAM SNDGS OFFER A PD OF ONLY HIGH END MVFR CIGS MIDDAY...AS CONFIDENCE FOR BETTER THAN FUEL ALT CONDS IS HIGH. && .SHORT TERM... / TONIGHT THROUGH FRIDAY NIGHT / STRONG GUSTY WINDS LATE THIS AFTERNOON AND THROUGH THIS EVENING ONLY BIG CONCERN IN AN OTHERWISE QUIET WEATHER PATTERN IN THE SHORT TERM. COLD FRONT HAS MOVED THROUGH THE FORECAST AREA LEAVING STRONG GRADIENT OVER THE AREA IN THE WAKE OF THIS SYSTEM. WATER VAPOR IMAGERY DEPICTING TRAILING UPPER TROUGH ENTERING WESTERN GREAT LAKES ATTM AND WILL MOVE ACROSS THE REGION THIS EVENING...BRINGING A POTENT MID LEVEL SPEED MAX AND REINFORCING COLD POOL AROUND THE BASE OF THE TROUGH. THIS LENDS SUPPORT TO BUFKIT SOUNDINGS MIXING DOWN 30KT+ GUSTS IN THE NORTHERN HALF OF THE CWA WELL INTO THE EVENING HOURS. UPPER TROUGH SHIFTS QUICKLY EAST AND SFC GRADIENT WEAKENS AFTER 06Z WHICH WILL BRING DIMINISHING WINDS AND GRADUAL CLEARING. SFC RIDGE OVER THE AREA FRIDAY WILL PROVIDE AND PLEASANT MID-DEC DAY WITH SEASONABLY COOL TEMPS. WEAK DISTURBANCE DROPPING DOWN FRIDAY NIGHT WILL BRING AN INCREASE IN CLOUDS TO THE AREA BUT LITTLE IN THE WAY OF ANY SENSIBLE WEATHER OUTSIDE OF SOME SCT FLURRIES OVER THE NORTHERN CWA. && .LONG TERM... / SATURDAY THROUGH THURSDAY / POLAR JET WILL DIG INTO THE MIDWEST TO START THE PERIOD SUPPORTING A BRIEF SHOT OF COLDER (SEASONABLE) AIR INTO THE AREA FOR SATURDAY. A LOW AMPLITUDE SHORTWAVE TROUGH IN THIS NW FLOW ALOFT WILL LIKELY PROPAGATE SEWD THROUGH THE GREAT LAKES REGION DURING THIS TIME. THIS SYSTEM MAY BRING A BRIEF PERIOD OF LIGHT SNOW TO MAINLY NORTHEASTERN ZONES WHERE FAVORABLE LEFT EXIT UPPER JET DYNAMICS AND CVA WILL BE MAXIMIZED PER 00/12Z MODEL PROGS. MINOR ACCUMS POSSIBLE HERE...HALF INCH AT BEST. ALSO COULD SEE A FEW LAKE EFFECT SNOW SHOWERS/FLURRIES SATURDAY INTO SATURDAY EVENING MAINLY NORTH OF THE TOLL ROAD. AGAIN...ONLY MINOR ACCUMS POSSIBLE GIVEN AN EXPECTED SHORT WESTERLY FETCH LIMITING PARCEL RESIDENCE TIME. ALSO...NAM/GFS BUFR SOUNDINGS NOT ALL THAT IMPRESSIVE WITH MOISTURE/THERMAL PROFILES. SUNDAY CONTINUES TO LOOK LIKE THE NICER DAY THIS WEEKEND PER SIGNIFICANT HEIGHT RISES AND DEVELOPING LOW LVL ANTICYCLONIC FLOW AS THE POLAR JET LIFTS OFF TO THE NORTH. PROGRESSIVE AND ACTIVE SPLIT FLOW (LA NINA/POSITIVE AO) REGIME THAT WE HAVE SEEN SO FAR THIS MONTH CAN BE EXPECTED NEXT WEEK...WITH SE CONUS RIDGING AND SEASONABLY MILD SW FLOW ALOFT LOCALLY. SEVERAL SRN STREAM WAVES WILL PROPAGATE THROUGH THIS FLOW OUT OF THE FOUR CORNERS...WITH TIMING/AMPLITUDE/AND LOCAL IMPACT DIRECTLY RELATED TO POTENTIAL INTERACTION/PHASING (OR LACK THEREOF) WITH THE NRN STREAM. A MODEL CONSENSUS LIFTS A FOUR CORNERS CLOSED LOW NEWD INTO THE SRN PLAINS MONDAY...OPENING UP INTO THE OH VALLEY OR SRN GREAT LAKES BY TUESDAY OR WEDNESDAY. INCREASING MOIST SOUTHERLY LOW LVL FLOW...CONVERGENCE ALONG A DEVELOPING BAROCLINIC ZONE...AND A COUPLED UPPER JET STRUCTURE SUPPORTS ANOTHER MODERATE PRECIPITATION EVENT SOMETIME IN THE LATE MONDAY-TUESDAY NIGHT TIMEFRAME. THE BULK OF MODEL GUIDANCE POINTS TO THIS BEING MAINLY A RAIN EVENT HERE (FITS THE PATTERN)...ALTHOUGH A MIX WITH WET SNOW APPEARS POSSIBLE...BEST CHANCES ACROSS NORTHERN ZONES. THE MAIN CONCERN WITH THIS SYSTEM WILL ONCE AGAIN BE RENEWED LOWLAND AND RIVER FLOODING. OPTED TO RETAIN MID RANGE CHC POPS GIVEN INTER/INTRA MODEL INCONSISTENCY WRT TIMING/TRACK. 12Z GUIDANCE CONTINUES TO HINT AT ANOTHER SYSTEM BY LATE NEXT WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...LOGSDON LONG TERM...STEINWEDEL AVIATION...MURPHY
Hazardous weather outlook, Dec 15, 4:58 AM EST, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST THU DEC 15 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-161000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM EST THU DEC 15 2011 /358 AM CST THU DEC 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RUN-OFF FROM HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY CAUSE MINOR FLOODING ON SOME RIVERS IN THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING ON SOME RIVERS IN THE AREA MAY PERSIST INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING ARE REQUESTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-161000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 AM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 9:41 PM EST | River Flood Warning | IWX | Allen | 13 hr |
| Dec 15, 11:02 PM EST | Small Craft Advisory | IWX | 15 hr | |
| Dec 16, 9:35 AM EST | River Flood Warning | IWX | Williams | 53 hr |
Nearby
River Flood Warnings in Indiana, 2011River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.